MAUDE Adverse Event Report: ANGIODYNAMICS, INC SOFT-VU SIZING ANGIOGRAPHIC CATHETER; SOFT-VU SIZING ANGIOGRAPHIC CATHETER,

ANGIODYNAMICS, INC SOFT-VU SIZING ANGIOGRAPHIC CATHETER; SOFT-VU SIZING ANGIOGRAPHIC CATHETER,
Catalog Number H787107089055
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on january 23, 2018: during an angiographic procedure, it was noted the angiographic catheter had fractured inside of the patient's thoracic aorta.The fractured piece was successfully removed via snare.The reported defective disposable device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned was a soft vu catheter.A visual examination of the returned device noted the catheter tip was separated from the catheter shaft.The device met all dimensional specifications for this product.There was no evidence of of material stretching.The customer's reported complaint description of a tip fracture confirmed.Although the complaint description is confirmed, a definitive root cause for the event cannot be determined.Capa (b)(4) was initiated to determine the root cause and implement a corrective / preventative action for this type failure.The complaint sample (item 14400102 lot 4993034) was manufactured before the design change per the capa (b)(4) (august 11, 2017).A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user with this device, states; "the maximum pressure limit of catheters intended for flush angiography is stated on the catheter package.When using a pressure injector, do not exceed the stated maximum pressure." the ifu also states; "do not attempt to hand straighten the tip of any curved tipped catheters which are furnished with a tip straightener.This may result in damage to the product.Tip straighteners are furnished on all catheters intended to be straightened with the aid of a tip straightener.Reshaping of the catheter tip is not recommended.Physical damage to the catheter material can result when exposed to heat." a review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Common Device Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER,
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key7247641
Report Number1319211-2018-00009
Device Sequence Number832988
Product Code DQO
UDI-Device IdentifierH787107089055
UDI-PublicH787107089055
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K112452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/30/2019
Device Catalogue NumberH787107089055
Device Lot Number5024884
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2018
Supplement Date Received by Manufacturer01/23/2018
Initial Report FDA Received Date02/07/2018
Supplement Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR